# SDR U43R2010AF0000193

- Difficulty date: June 30, 2010
- Submitted: July 1, 2010
- Operation: General aviation
- Aircraft: N342AF
- Make and model: Diamon DA 40
- Aircraft serial: 401040
- Aircraft time: 399 hours
- Engine: Lyc IO360M1A
- Engine time: 399 hours
- System (JASC): 2140 · Heating System
- Part: Heat Exchanger
- Part number: 41303
- Condition: Broken
- Location: Exhaust System
- Part time: 399 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

IAW POWER FLOW SYS "CONTINUED AIRWORTHINESS INSTRUCTIONS" (DATED 07/22/2008) PARAGRAPH 7.0 STATES "THE EXHAUST SYS MUST BE THOROUGHLY INSPECTED, ESPECIALLY WITHIN THE HEAT EXCHANGER SECTION"  DURING A 100 HR INSP OF THIS AIRPLANE A CRACK WAS FOUND IN THE CHAIN WELD AT THE EXHAUST EXIT BALL AND THE HEAT EXCHANGER COVER.  THE CRACKS START AT THE FINISH POINT OF THE WELD AND CONTINUE THROUGH THE CTR OF THE WELD TO THE START POINT OF THE WELD SEGMENT.  PARAGRAPH 5.4.1 "MAXIMIZING SERVICE LIFE" STATES, "DYNAMICALLY BALANCE YOUR PROPELLER TO BELOW 0.2 IPS EVERY 2 YEARS OR 1000 HRS (WHICHEVER OCCURS FIRST)."
